LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Ramping Up?? TIMING & artemisunin tolerance

 - UBBFriend: Email this page to someone!    
Author Topic: Ramping Up?? TIMING & artemisunin tolerance
caat
Frequent Contributor (1K+ posts)
Member # 2321

Icon 1 posted      Profile for caat     Send New Private Message       Edit/Delete Post   Reply With Quote 
I asked this on another thread but the title wasn't worded well and people only answered the first sentence.

Basically what I want to know is if artemisinin is tolerated better after a week or a month of mepron/zith?

Here's the original thread;
http://flash.lymenet.org/ubb/ultimatebb.php?ubb=get_topic;f=1;t=050280
I have heart issues with artemisinin that are scarey.

Posts: 1436 | From Humboldt county ca usa | Registered: Mar 2002  |  IP: Logged | Report this post to a Moderator
NP40
Frequent Contributor (1K+ posts)
Member # 6711

Icon 1 posted      Profile for NP40     Send New Private Message       Edit/Delete Post   Reply With Quote 
That's a difficult question to answer because everyone reacts differently. I'd start slow and ramp up. Art is an effective babs killer as is mepron, so you're giving them the double whammy.

The heart palps, increased/decreased heart rates are pretty common. Make sure you're getting enough mags and potassium as well.

There's also some evidence that art will open the cyst form of Bb and the zith would get after it. So, you have many things going on at once.

Art can lose it's absorbability after about 4 days, so many take art for 4 days on and 4 days off. You'll want to detox as much as possible, keep things moving. Lot's of water. Chlorella and garlic help detox as well.

Posts: 1632 | From Northern Wisconsin | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
caat
Frequent Contributor (1K+ posts)
Member # 2321

Icon 1 posted      Profile for caat     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks

Yes, I know that is common. I can take the heart stuff from the mepron.

What I am worried about is probly not that common. When I've taken art in the past I've almost had a heart attack. Serious.

What I'm curious about is does the heart stuff generally slow down a bit after a week or a month of mepron?

Has anyone noticed?

Posts: 1436 | From Humboldt county ca usa | Registered: Mar 2002  |  IP: Logged | Report this post to a Moderator
trueblue
Frequent Contributor (1K+ posts)
Member # 7348

Icon 1 posted      Profile for trueblue     Send New Private Message       Edit/Delete Post   Reply With Quote 
caat,
I read your other post and didn't know what to respond. I didn't have significant heart problems on it so was hesitiant to answer.

I was taking it alone prior to starting the rest of my Babs meds and wow. Artemisinin rellay sent me for a loop on a small dose. I have long untreated Babs.


In my non medical opinion, I would wait until you were good and comfortable on the Mepron and Zith to consider adding it. If the cardiac stuff calms down after a while maybe then try a tiny bit of Art one day and test the waters.


Maybe take part of a capsule and empty if into an empty capule and try that first. If nothing scary happens perhaps you can go very slowly and try it. Do talk to the LLMD about it or your cardiologist (or both).

Please be very careful and take your time.

There's no rush to the finish line and everyone gets there by a different route.


I don't want anything bad to happen. I have no medical training and very little Babs treatment experience. Heh, are those enough disclaimers for you.


I hope the Mepron/Zith helps and you're on your way.

--------------------
more light, more love
more truth and more innovation

Posts: 3783 | From somewhere other than here | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
Michelle M
Frequent Contributor (1K+ posts)
Member # 7200

Icon 1 posted      Profile for Michelle M   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
My LLMD had me do Mepron/Zith for a week or so before beginning Art.

Ha! It lulled me into a false sense of security.

When I added the Art (300 mg/day), the shirt hit the fan.

I didn't have heart issues but explosive head pain.

A couple weeks into it made me human again (more or less).

Hope that helps.

Michelle

Posts: 3193 | From Northern California | Registered: Apr 2005  |  IP: Logged | Report this post to a Moderator
caat
Frequent Contributor (1K+ posts)
Member # 2321

Icon 1 posted      Profile for caat     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks you guys [Smile]
Yesterday I didn't need the beta blocker at all, so maybe it does get less intense ater a week.

I guess I'll add tinidazole first and then wait that out too.

Posts: 1436 | From Humboldt county ca usa | Registered: Mar 2002  |  IP: Logged | Report this post to a Moderator
caat
Frequent Contributor (1K+ posts)
Member # 2321

Icon 3 posted      Profile for caat     Send New Private Message       Edit/Delete Post   Reply With Quote 
some feedback on this;

YES!!!!!

After a week of mepron I could tolerate artemisinin WITH a beta blocker. Ramped up from 40mg to 150mg (50 x 3) in three days. Day 4 or 5 was able to tolerate 300mg day with beta blocker and now hardly need the beta blocker.

I think it's from "slough off" as the babesia dies and peices of blood cells go through the heart. -Less of them after a while.

Posts: 1436 | From Humboldt county ca usa | Registered: Mar 2002  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.